Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 600, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 20, 2001, 8:04 PM CDT for Woodward County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 20, 2001, 8:04 PM CDT (01:04 UTC)
- Expired
- Sep 20, 2001, 8:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 8:15 PM CDT | Hail 1 | Woodward, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WUUS54 KOUN 210105 SVROKC OKC153-210145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 804 PM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 845 PM CDT * AT 804 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER WOODWARD. THE STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE MOORELAND...MUTUAL...SHARON AND WOODWARD HAIL UP TO THE SIZE OF GOLF BALLS IS LIKELY WITH THIS SEVERE THUNDERSTORM. WIND GUSTS UP TO 70 MPH ARE POSSIBLE. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3661 9919 3657 9958 3619 9956 3619 9912 MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:49 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Sep 20, 2:49 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 249 PM CDT THU SEP 20 2001 HIGH BASED CONVECTION CONTINUES TO FORM MAINLY OVER THE SOUTHEAST HALF OF AREA...ABOVE COLD POOL AND IN REGION OF DPVA AND MID LEVEL WARM AIR ADVECTION. LATEST MODEL GUIDANCE SUGGESTS THIS AREA OF CONVECTION WILL EITHER PERSIST OVERNIGHT OR EXPAND WESTWARD. PROBLEMS WITH HEAVY RAIN HAVE ALREADY OCCURRED AND WITH ADDITIONAL HEAVY RAIN POSSIBLE...WILL ISSUE A FLASH FLOOD WATCH FOR TONIGHT FOR THE SOUTHEAST CORNER OF OKLAHOMA. FARTHER NORTHWEST...WEAKENING COLD FRONT ACROSS KANSAS SHOULD HELP SCATTERED TSRA TO DEVELOP ALONG ITS LEADING EDGE AS IT MOVES INTO THE AREA LATER TONIGHT. MAIN AREA OF LIFT WILL SLIDE TO OUR NORTHEAST WHICH PRECLUDES THE NEED FOR HIGH POPS ACROSS FAR NORTHERN OKLAHOMA. WILL GO WITH 30 TO 40 POPS AND MENTION THE POSSIBILITY FOR SEVERE TSRA THIS EVENING DUE MAINLY TO STRONGER MID LEVEL FLOW. TSRA MAY BE ONGOING FRIDAY AM ACROSS SOUTH CENTRAL/SOUTHEAST OKLAHOMA...BUT WILL KEEP FFA THROUGH JUST TONIGHT TO PROVIDE MIDNIGHT SHIFT WITH MAXIMUM FLEXIBILITY. FRONT WILL LIKELY WEAKEN FURTHER DURING THE DAY FRIDAY BUT COULD STILL PROVIDE ENOUGH BOUNDARY LAYER CONVERGENCE TO WARRANT A NEED FOR SMALL POPS MOST AREAS. MODELS ARE SLOWLY CONSOLIDATING TOWARD A MODERATE/STRONG COLD FRONT ENTERING NORTHERN OKLAHOMA SATURDAY NIGHT/EARLY SUNDAY. WILL STEER FORECAST IN THE DIRECTION OF COOLER TEMPS FOR SUNDAY THROUGH TUESDAY BUT ATTEMPT TO KEEP SOME LEVEL OF PERSISTENCE AND CONSISTENCY WITH THE PREVIOUS FORECAST IN CASE THIS SOLUTION DOES NOT OCCUR. THANKS TSA AND FTW FOR COORDINATION... GAG 65/85/65/88/60 42333 PNC 66/85/64/86/62 42333 HBR 66/85/66/88/65 53202 OKC 66/83/64/86/65 54202 SPS 66/85/66/88/66 74200 DUR 66/81/66/85/65 86200 .OUN... OK...FLASH FLOOD WATCH OKZ 030>032-039>043-045>048-050>052 TX...NONE. JAMES
In the hours before
Local storm report, Sep 20, 5:17 PM CDT, 2 hours 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
517 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0517 PM 13 NNE CAMP HOUSTON OK .88 INCH HAIL
09/20/01 WOODS PUBLIC REPORT
JLocal storm report, Sep 20, 6:17 PM CDT, 1 hour 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 12 N CAMP HOUSTON OK 1.75 INCH HAIL
09/20/01 WOODS PUBLIC REPORT
JLocal storm report, Sep 20, 6:21 PM CDT, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0616 PM THALIA TX .75 INCH HAIL
09/20/01 FOARD AMATEUR RADIO REPORT
JLocal storm report, Sep 20, 7:25 PM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM 2 W PLAINVIEW OK 3.00 INCH HAIL
09/20/01 WOODS SPOTTER REPORT
0710 PM 11 E BUFFALO OK 2.00 INCH HAIL
09/20/01 HARPER PUBLIC REPORT
JLocal storm report, Sep 20, 7:50 PM CDT, 14 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM VERA TX WIND DAMAGE. POWER POLES
09/20/01 KNOX DOWN. AMATEUR RADIO
REPORT.
JLocal storm report, Sep 20, 8:00 PM CDT, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT THU SEP 20 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 3 E BUFFALO OK .75 INCH HAIL
09/20/01 HARPER PUBLIC REPORT
0740 PM 10 E BUFFALO OK 1.25 INCH HAIL
09/20/01 HARPER SPOTTER REPORT
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 45 min |
| Sep 20, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 32 min |
| Sep 20, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 45 min |
| Sep 20, 10:19 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 41 min |
| Sep 20, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 51 min |
| Sep 20, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 27 min |
| Sep 20, 10:54 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 51 min |
| Sep 20, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| Sep 21, 1:05 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.